MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® FT3 FREE TRIIODOTHYRONINE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® FT3 FREE TRIIODOTHYRONINE FLEX® REAGENT CARTRIDGE
Catalog Number K6416 SMN 10445106
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics concerning the impact of biotin on the ft3 result on a patient being treated with quizenday biotin.The cause for the discordant elevated ft3 result is unknown.Siemens is investigating the incident.
 
Event or Problem Description
A discordant elevated free triiodothyronine (ft3) result was obtained on a patient sample on the dimension vista 500 system.The result was not reported to the physician.The same patient sample was tested at an alternate facility with an alternate methodology and a lower result was obtained.There are no reports of patient intervention or adverse health consequences as a result of the discordant elevated ft3 result.
 
Additional Manufacturer Narrative
The original mdr was filed 6/26/2017.In the course of the investigation, data was collected for biotin interference on dimension vista ft3 as follows: test level: 5.5, units: pg/ml, biotin test level and % interference observed, 1200 ng/ml, 500 ng/ml, 250 ng/ml 110.8%, 100 ng/ml 18.8%.Results for samples with 1200 ng/ml and 500 ng/ml biotin are above the analytical measurement range and percentage increase could not be calculated.The siemens investigation is continuing.
 
Additional Manufacturer Narrative
Original mdr 2517506-2017-00557 was filed 6/26/2017.2517506-2017-00557 supplement 1 was filed 8/24/2017.Siemens healthcare diagnostics concluded the investigation of potential interference of biotin on dimension vista ft3 results.The instructions for use for the dimension vista ft3 flex reagent cartridge has been revised to include in the limitations of procedure section the following statement: "specimens that contain biotin at a concentration of 50 ng/ml demonstrate a less than or equal to 10% change in results.Biotin concentrations greater than this may lead to falsely elevated results for patient samples.Results from patients taking biotin supplements or receiving high-dose biotin therapy should be interpreted with caution due to possible interference with this test.".

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® FT3 FREE TRIIODOTHYRONINE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6667048
Report Number2517506-2017-00557
Device Sequence Number19325583
Product Code CDP
UDI-Device Identifier00842768015199
UDI-Public00842768015199
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2018
Device Catalogue NumberK6416 SMN 10445106
Device Lot Number17018BA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer07/28/2017
01/04/2018
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date08/24/2017
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR